Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 109, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2015, 9:36 PM EDT for Evans County, Long County, Tattnall County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2015, 9:36 PM EDT (01:36 UTC)
- Expired
- Jul 11, 2015, 9:55 PM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Evans County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:20 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 11, 9:20 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 920 PM EDT SAT JUL 11 2015 .SYNOPSIS... A WEAK COLD FRONT WILL STALL OVER THE AREA TONIGHT...THEN DISSIPATE ON SUNDAY. AN INLAND TROUGH OF LOW PRESSURE WILL DEVELOP ON MONDAY AND TUESDAY BEFORE ANOTHER WEAK COLD FRONT MOVES INTO THE AREA ON WEDNESDAY...STALLING YET AGAIN THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF MID-EVENING...LATEST RADAR TRENDS INDICATE CONVECTION BECOMING MORE ORGANIZED ACROSS MUCH OF THE PEE DEE AND GRAND STRAND...WHILE SLOWLY WORKING ITS WAY EAST-SOUTHEAST. MEANWHILE...ONLY ISOLATED CONVECTION IS IN PLACE ACROSS THE REST OF THE FORECAST AREA...MAINLY IN VICINITY OF THE SLOW MOVING SEA BREEZE. CONVECTION IS EXPECTED TO INCREASE IN COVERAGE/INTENSITY AS OUTFLOW FROM THE STORMS TO THE NORTH DROP INTO THE AREA AND INTERACT WITH THE SEA BREEZE BOUNDARY. THIS ACTIVITY SHOULD CONTINUE THROUGH THE REMAINDER OF THE EVENING. HAVE RAISED POPS INTO THE 40-60 PERCENT RANGE THIS EVENING FOR A GOOD PORTION OF SOUTHEAST SOUTH CAROLINA....WITH 20-30 PERCENT CHANCES FARTHER SOUTH. LATEST RAP CAPE VALUES ARE 2500-3500 J/KG ACROSS MUCH OF THE AREA AS DEW POINTS HAVE RISEN WELL INTO THE 70S. GIVEN THE MODERATELY STRONG CAPE/INSTABILITY...PRESENCE OF THE SEA BREEZE AND INLAND TROUGH...EXPECT SOME OF THE THUNDERSTORMS TO BECOME STRONG TO POSSIBLY SEVERE THIS EVENING. OUR ENTIRE AREA REMAINS IN A MARGINAL RISK FOR SEVERE STORMS...WITH THE MAIN IMPACT BEING FROM STRONG DAMAGING WINDS DUE TO DOWNDRAFT CAPE VALUES OF 1200-1400 J/KG. SMALL HAIL ALSO POSSIBLE. LATER TONIGHT...A SHORT WAVE UPPER TROUGH MOVES OFF THE MID ATLANTIC COAST. THIS FEATURE DRAGS A WEAK UPPER VORT LOBE THROUGH THE AREA...DEPARTING OFFSHORE BEFORE MIDNIGHT. THIS MAY HELP TO KEEP AT LEAST ISOLATED CONVECTION AROUND INTO THE EARLY OVERNIGHT HOURS...ESPECIALLY NORTHERN AND EASTERN LOCATIONS. THEN...EXPECT ANY CONVECTION TO DISSIPATE/MOVE EAST OF THE REGION INTO THE ATLANTIC. A WEAK BACKDOOR FRONT MOVES IN FROM THE NORTH LATE...WITH THE MAIN IMPACT BEING A SHIFT OF WINDS FROM SW TO NNE TOWARD MORNING. THIS FRONT LIKELY WILL STALL OVER THE CENTRAL AREA. ANOTHER WARM NIGHT WITH TEMPERATURES IN THE MID TO UPPER 70S...EXCEPT LOWER 70S WELL INLAND. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...TEMPS WILL BE EVER SO SLIGHTLY COOLER ON SUNDAY AS A WEAK BACK DOOR COOL FRONT STALLS OVER THE AREA. OFFSHORE WINDS WILL TURN ONSHORE BY AFTERNOON...WITH A STEADY PROGRESSION INLAND. TEMPS WOULD TOP OUT IN THE UPPER 80S AT THE BEACHES...WHILE MID 90S WILL PREVAIL INLAND. THERE SHOULD BE ENOUGH SURFACE CONVERGENCE DUE TO THE SEA BREEZE AND THE DISSIPATING FRONT TO ALLOW FOR WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...WITH THE BEST CHANCES INLAND WHERE THE CONVERGENCE MEETS WITH MAXIMUM HEATING AND DESTABILIZATION...BUT THE UPPER RIDGE WILL HOLD ON FOR ANOTHER DAY...PROVIDING SYNOPTIC SCALE SUBSIDENCE AND KEEPING THE CONVECTION FROM BECOMING TOO WIDESPREAD. MONDAY...A SOMEWHAT MORE PROMINENT INLAND TROF WILL SET UP ON MONDAY AS UPPER HEIGHTS GRADUALLY FALL DURING THE DAY. THIS WILL ALLOW FOR A LITTLE MORE INLAND CONVECTION TO FORM DURING THE AFTERNOON AND EVENING HOURS. TEMPS WILL START WARMING A BIT AGAIN WITH A FEW UPPER 90S POSSIBLE WELL WEST OF INTERSTATE 95 IN GEORGIA. THE BEST ENERGY FROM THE DEVELOPING MID AND UPPER TROF OVER THE EASTERN U.S. WILL STILL BE TRAILING BACK TO THE NORTHWEST...SO I DONT EXPECT WIDESPREAD CONVECTION...BUT A COUPLE OF STORMS COULD REACH SEVERE LIMITS DUE TO SLIGHTLY HIGHER BULK SHEAR EXPECTED. TUESDAY...POTENTIAL FOR MORE WIDESPREAD SEVERE CONVECTIVE THREAT BY LATE AFTERNOON AND EVENING AS A JET MAX MOVES INTO THE DEEPENING MEAN TROF OVER THE EAST. NOT ONLY WILL THE SHEAR BE MORE SUPPORTIVE...BUT MODELS ARE SHOWING STRONG WARMING OF THE LOW LAYERS. BOTH NAM AND GFS SHOW 925 TEMPS INLAND > 30C BY LATE AFTERNOON...WHICH WOULD MIX DOWN TO NEAR 100 IF CORRECT. THIS WOULD ALLOW MLCAPES TO REACH NEAR 3000...REPRESENTING VERY SIGNIFICANT INSTABILITY. I DID RAISE THE POPS A LITTLE ON TUESDAY...BUT THE TIMING IS STILL QUESTIONABLE THIS FAR OUT. IF THE JET MAX ARRIVES LATE...THE MAXIMUM DYNAMICS AND INSTABILITY MAY NOT ARRIVE IN SYNC...LOWERING THE THREAT SOMEWHAT. DEFINITELY BEARS WATCHING. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A LARGE SFC LOW WILL SHIFT OFF THE MID ATLANTIC COAST MID WEEK WITH ITS TROUGH AXIS EXTENDING TO THE SOUTH/SOUTHWEST. A WEAKER SFC LOW SHOULD DEVELOP ALONG THIS AXIS...BRINGING AT LEAST CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE SOUTHEASTERN UNITED STATES AS IT REMAINS FAIRLY STATIONARY OVER THE CAROLINAS MID TO LATE WEEK. GREATEST PRECIP COVERAGE SHOULD OCCUR ON WEDNESDAY WITH AN H5 SHORTWAVE SHIFTING OVER THE AREA...THEN OFFSHORE. A FEW STRONGER THUNDERSTORMS COULD ALSO OCCUR DURING PEAK HEATING ON WEDNESDAY. SHOWER AND THUNDERSTORM COVERAGE SHOULD BE SOMEWHAT MORE LIMITED LATE WEEK AS THE PATTERN BECOMES MORE ZONAL ALOFT...WITH A FLATTENED RIDGE OVER THE CENTRAL UNITED STATES GRADUALLY SHIFTING OVER THE SOUTHEASTERN UNITED STATES. OVERALL HIGH TEMPS SHOULD REMAIN A DEGREE OR TWO COOLER THAN PREVIOUS DAYS GIVEN AN INCREASED CHANCE OF PRECIP OVER THE AREA...BUT SHOULD STILL RANGE IN THE LOW TO MID 90S...WARMEST OVER INLAND AREAS. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... ISOLATED TO SCATTERED CONVECTION COULD POTENTIALLY IMPACT THE TERMINALS THIS EVENING...ESPECIALLY KCHS...AND WILL NEED TO MAKE AMENDMENTS AS NECESSARY TO ADD THUNDERSTORMS TO THE FORECAST IF RADAR TRENDS DICTATE THE NEED. TEMPORARY FLIGHT RESTRICTIONS ARE POSSIBLE IF ANY CONVECTION DOES MANAGE TO AFFECT EITHER TERMINAL...ALONG WITH BRIEF GUSTY/ERRATIC WINDS. A WEAK SURFACE BOUNDARY/FRONT WILL DROP INTO THE AREA FROM THE NORTH LATE TONIGHT AND SUNDAY RESULTING IN VEERING WINDS. THERE IS THE POTENTIAL FOR ISOLATED CONVECTION TO DEVELOP MAINLY IN THE AFTERNOON ON SUNDAY. EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL INTO NEXT WEEK. BRIEF FLIGHT RESTRICTIONS WILL BE POSSIBLE WITH SHOWERS AND/OR THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS...ESPECIALLY TUESDAY AND WEDNESDAY. && .MARINE... TONIGHT...NO HIGHLIGHTS EXPECTED. THE BERMUDA ATLANTIC RIDGE WILL MOVE SLIGHTLY SOUTHEAST AS A WEAK BACKDOOR COLD FRONT MOVES THROUGH OUR SC WATERS LATER TONIGHT...REACHING NEAR THE NORTHERN GA WATERS BY SUNDAY MORNING. WINDS EXPECTED TO STAY NEAR 15 KNOTS FROM THE SOUTHWEST OVER THE COASTAL WATERS...ESPECIALLY OVER SC...FOR THE FIRST PART OF THE NIGHT. AS THE COLD FRONT MOVES SOUTH AFTER MIDNIGHT...WINDS WILL DECREASE AND VEER TO WEST- NORTHWEST. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT...ESPECIALLY THE NORTHERN HALF/SC WATERS. SUNDAY THROUGH THURSDAY...WINDS AND SEAS SHOULD BE RELATIVELY TAME ON SUNDAY WITH THE FRONT STALLING NEARBY...CREATING A WEAK PRESSURE GRADIENT. STRONGEST WINDS OF 10 KNOTS OR SO WILL BE NEAR THE COAST WHEN THE AFTERNOON SEA BREEZE KICKS IN. WINDS WILL PICK UP SOME ON MONDAY AS THE INLAND TROF BECOME RE-ESTABLISHED AND THE GRADIENT SUPPORTS A SOUTHWESTERLY TO SOUTHERLY WIND. WINDS ANS SEAS WILL INCREASE FURTHER MONDAY NIGHT AND TUESDAY AS PRESSURES DROP OVER THE MID ATLANTIC IN RESPONSE TO A SHORT WAVE DIVING INTO THE TROF OVER THE EASTERN U.S. I HAVE BROUGHT WINDS SPEEDS UP TO 20 KNOTS WITH SEAS AS HIGH AS 5 FEET IN THE OFFSHORE WATERS. THOSE REMAIN BELOW HEADLINE CRITERIA FOR NOW...BUT WILL HAVE TO BE WATCHED FOR POSSIBLE SCAS FROM LATER SHIFTS. SIMILAR CONDITIONS ARE EXPECTED THROUGH MID WEEK. && .CLIMATE... RECORD MAX TEMPS FOR JULY 11TH... KCHS...102 SET IN 1986. KCXM...100 SET IN 2001. KSAV...103 SET IN 1980. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS...FWA NEAR TERM...JAQ/RFM SHORT TERM...FWA LONG TERM... AVIATION...JAQ MARINE...RFM/FWA
Hazardous weather outlook, Jul 11, 4:11 AM EDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 411 AM EDT SAT JUL 11 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-120815- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 411 AM EDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW OF THESE STORMS WILL BECOME SEVERE BETWEEN 3 PM AND 8 PM...WITH STRONG DOWNBURSTS OF WINDS IN EXCESS OF 60 MPH THE MAIN WEATHER HAZARD. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN WEATHER AWARE AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-120815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 411 AM EDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 11, 9:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
927 PM EDT SAT JUL 11 2015
GAZ114-115-120200-
EVANS GA-TATTNALL GA-
927 PM EDT SAT JUL 11 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES UNTIL 1000 PM EDT...
AT 927 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANASSAS...OR NEAR REIDSVILLE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENNVILLE...BELLVILLE...MANASSAS AND MENDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3219 8204 3204 8179 3199 8185 3195 8189
3187 8203 3215 8211
TIME...MOT...LOC 0127Z 325DEG 13KT 3212 8204
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:40 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| Jul 11, 10:20 PM EDT | Special Marine Warning | CHS | 115 min | |
| Jul 12, 12:14 AM EDT | Special Marine Warning | CHS | 61 min | |
| Jul 12, 7:56 PM EDT | Special Weather Statement | CHS | Allendale | 34 min |
| Jul 11, 9:27 PM EDT | Special Weather Statement | CHS | Tattnall | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.